Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.


IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

Online
ISSN
1569-3945
See all formats and pricing
More options …
Volume 25, Issue 3

Issues

Regularization method for an ill-posed Cauchy problem for elliptic equations

Abderafik Benrabah
  • Corresponding author
  • University of 8 Mai 1945, P.O. Box 401, Guelma 24000, Applied Mathematics Laboratory, University Badji Mokhtar, P.O. Box 12, Annaba 23000, Algeria
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Nadjib Boussetila
  • University of 8 Mai 1945, P.O. Box 401, Guelma 24000, Applied Mathematics Laboratory, University Badji Mokhtar, P.O. Box 12, Annaba 23000, Algeria
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Faouzia Rebbani
Published Online: 2016-07-30 | DOI: https://doi.org/10.1515/jiip-2015-0075

Abstract

The paper is devoted to investigating a Cauchy problem for homogeneous elliptic PDEs in the abstract Hilbert space given by u′′(t)-Au(t)=0, 0<t<T, u(0)=φ, u(0)=0, where A is a positive self-adjoint and unbounded linear operator. The problem is severely ill-posed in the sense of Hadamard [23]. We shall give a new regularization method for this problem when the operator A is replaced by Aα=A(I+αA)-1 and u(0)=φ is replaced by a nonlocal condition. We show the convergence of this method and we construct a family of regularizing operators for the considered problem. Convergence estimates are established under a priori regularity assumptions on the problem data. Some numerical results are given to show the effectiveness of the proposed method.

Keywords: Inverse problems; ill-posed problems; regularization; nonlocal boundary value problems,theoretical approximation of solutions

MSC 2010: 35R30; 47A52; 34K07; 35A35; 34B10

References

  • [1]

    G. Alessandrini, L. Rondi, E. Rosset and S. Vessella, The stability for the Cauchy problem for elliptic equations, Inverse Problems 25 (2009), no. 12, Article ID 123004. Google Scholar

  • [2]

    F. V. Bazan, L. S. Borges and J. B. Francisco, On a generalization of Reginska’s parameter choice rule and its numerical realization in large-scale multi-parameter Tikhonov regularization, Appl. Math. Comput. 219 (2012), 2100–2113. Web of ScienceGoogle Scholar

  • [3]

    M. Belge, M. E. Kilmer and E. L. Miller, Effcient determination of multiple regularization parameters in a generalized L-curve framework, Inverse Problems 18 (2002), 1161–1183. Google Scholar

  • [4]

    F. Berntsson, V. A. Kozlov, L. Mpinganzimaa and B. O. Turesson, An accelerated alternating procedure for the Cauchy problem for the Helmholtz equation, Comput. Math. Appl. 68 (2014), 44–60. Web of ScienceGoogle Scholar

  • [5]

    L. Bourgeois and J. Dard, About stability and regularization of ill-posed elliptic Cauchy problems: The case of Lipschitz domains, Appl. Anal. 89 (2010), no. 11, 1745–1768. Web of ScienceGoogle Scholar

  • [6]

    N. Boussetila, S. Hamida and F. Rebbani, Spectral Regularization Methods for an Abstract Ill-Posed Elliptic Problem, Abstr. Appl. Anal. 2013 (2013), Article ID 947379. Google Scholar

  • [7]

    N. Boussetila and F. Rebbani, The modified quasi-reversibility method for ill-posed evolution problems with two-dimensional time, Analytic Methods of Analysis and Differential Equations: AMADE 2003 (Minsk 2003), Cambridge Scientific Publishers, Cambridge (2005), 15–23. Google Scholar

  • [8]

    N. Boussetila and F. Rebbani, Optimal regularization method for ill-posed Cauchy problems, Electron. J. Differential Equations 2006 (2006), Paper No. 147. Google Scholar

  • [9]

    D. H. Brooks, G. F. Ahmad, R. S. MacLeod and M. G. Maratos, Inverse electrocardiography by simultaneous imposition of multiple constraints, IEEE Trans. Biomed. Eng. 46 (1999), 3–18. Google Scholar

  • [10]

    H. Cao, S. V. Pereverzyev, I. H. Sloan and P. Tkachenko, Two-parameter regularization of ill-posed spherical pseudo-differential equations in the space of continuous functions, Appl. Math. Comput. 273 (2016), 993–1005. Web of ScienceGoogle Scholar

  • [11]

    I. Cioranescu and V. Keyantuo, Entire regularizations of strongly continuous groups and products of analytic semigroups, Proc. Amer. Math. Soc. 128 (2000), no. 12, 3587–3593. Google Scholar

  • [12]

    G. W. Clark and S. F. Oppenheimer, Quasireversibility methods for non-well posed problems, Electron. J. Differential Equations 8 (1994), 1–9. Google Scholar

  • [13]

    N. Dunford and J. Schwartz, Linear Operators-Part II, John Wiley & Sons, New York, 1967. Google Scholar

  • [14]

    D. Duvelmeyer and B. Hofmann, A multi-parameter regularization approach for estimating parameters in jump diffusion process, J. Inverse Ill-Posed Probl. 14 (2006), 861–880. Google Scholar

  • [15]

    L. Elden and F. Berntsson, Stability estimate for a Cauchy problem for an elliptic partial differential equation, Inverse Problems 21 (2005), 1643–1653. Google Scholar

  • [16]

    Q. Fan, D. Jiang and Y. Jiao, A multi-parameter regularization model for image restoration, Signal Process. 114 (2015), 131–142. Web of ScienceGoogle Scholar

  • [17]

    X. Feng and L. Eldén, Solving a Cauchy problem for a 3D elliptic PDE with variable coefficients by a quasi-boundary-value method, Inverse Problems 30 (2014), Article ID 015005. Google Scholar

  • [18]

    X. L. Feng, L. Eldén and C.-L. Fu, A quasi-boundary-value method for the Cauchy problem for elliptic equations with nonhomogeneous Neumann data, J. Inverse Ill-Posed Probl. 6 (2010), 617–645. Google Scholar

  • [19]

    C. L. Fu, Y. J. Ma, H. Cheng and Y. X. Zhang, The a posteriori Fourier method for solving the Cauchy problem for the Laplace equation with nonhomogeneous Neumann data, Appl. Math. Model. 37 (2013), 7764–7777. Web of ScienceGoogle Scholar

  • [20]

    C. L. Fu, Y. J. Ma, Y. X. Zhang and F. Yang, A a posteriori regularization for the Cauchy problem for the Helmholtz equation with inhomogeneous Neumann data, Appl. Math. Model. 39 (2015), 4103–4120. Web of ScienceGoogle Scholar

  • [21]

    H. Gajewski and K. Zacharias, Zur Regularisierung einer Klasse nichtkorrekter Probleme bei Evolutionsgleichungen, J. Math. Anal. Appl 38 (1972), 784–789. CrossrefGoogle Scholar

  • [22]

    T. Gomes, R. Prudencio, C. Soares, A. Rossi and A. Carvalho, Combining metalearning and search techniques to select parameters for support vector machines, Neurocomput. 75 (2012), 3–13. Google Scholar

  • [23]

    J. Hadamard, Lecture Note on Cauchy’s Problem in Linear Partial Differential Equations, Yale University Press, New Haven, 1923. Google Scholar

  • [24]

    D. N. Hào, N. V. Duc and D. Lesnic, A non-local boundary value problem method for the Cauchy problem for elliptic equations, Inverse Problems 25 (2009), Article ID 055002. Google Scholar

  • [25]

    K. Ito, B. Jin and T. Takeuchi, Multi-parameter Tikhonov regularization, Methods Appl. Anal. 18 (2011), no. 1, 31–46. Google Scholar

  • [26]

    A. Kirsch, An Introduction to the Mathematical Theory of Inverse Problems, Springer, New York, 1996. Google Scholar

  • [27]

    M. V. Klibanov, Carleman estimates for the regularization of ill-posed Cauchy problems, Appl. Numer. Math. 94 (2015), 46–74. Web of ScienceGoogle Scholar

  • [28]

    R. Lattès and J. L. Lions, Méthode de Quasi-Réversibilité et Applications, Dunod, Paris, 1967. Google Scholar

  • [29]

    S. Lu and S. V. Pereverzev, Multiparameter Regularization in Downward Continuation of Satellite Data, Handbook Geomath. 27, Springer, Berlin, 2010. Google Scholar

  • [30]

    S. Lu and S. V. Pereverzev, Multi-parameter regularization and its numerical realization, Numer. Math. 118 (2011), 1–31. Web of ScienceGoogle Scholar

  • [31]

    S. Lu, S. V. Pereverzev, Y. Shao and U. Tautenhahn, Discrepancy curves for multiparameter regularization, J. Inverse Ill-Posed Probl. 18 (2010), 655–676. Google Scholar

  • [32]

    A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Appl. Math. Sci. 44, Springer, New York, 1983. Google Scholar

  • [33]

    S. V. Pereverzev and S. Lu, Regularization Theory for Ill-posed Problems. Selected Topics, Inverse Ill-posed Probl. Ser. 58, De Gruyter, Berlin, 2013. Google Scholar

  • [34]

    Z. Qian, X. T. Xiong and Y. J. Wu, On a quasi-reversibility regularization method for a Cauchy problem of the Helmholtz equation, J. Comput. Appl. Math. 233 (2010), 1969–1979. Web of ScienceGoogle Scholar

  • [35]

    T. Regińska, Two-parameter discrepancy principle for combined projection and Tikhonov regularization of ill-posed problems, J. Inverse Ill-Posed Probl. 21 (2013), 561–577. Google Scholar

  • [36]

    N. H. Tuan, D. D. Trong and P. H. Quan, A note on a Cauchy problem for the Laplace equation: Regularization and error estimates, Appl. Math. Comput. 217 (2010), no. 7, 2913–2922. Web of ScienceGoogle Scholar

  • [37]

    N. H. Tuan, T. Q. Viet and N. V. Thinh, Some remarks on a modified Helmholtz equation with inhomogeneous source, Appl. Math. Model. 37 (2013), no. 3, 793–814. Web of ScienceGoogle Scholar

  • [38]

    Z. Wang, Multi-parameter Tikhonov regularization and model function approach to the damped Morozov principle for choosing regularization parameters, J. Comput. Appl. Math. 236 (2012), 1815–1832. Web of ScienceGoogle Scholar

  • [39]

    P. L. Xu, Y. Fukuda and Y. M. Liu, Multiple parameter regularization: Numerical solutions and applications to the determination of geopotential from precise satellite orbits, J. Geod. 80 (2006), 17–27. Google Scholar

  • [40]

    F. Yang, C. Fu and X. Li, A modified Tikhonov regularization method for the Cauchy problem of Laplace equation, Acta Math. Sci. 35 (2015), no. 6, 1339–1348. Web of ScienceGoogle Scholar

  • [41]

    L. Zhang, Z. C. Li, Y. Wei and J. Y. Chiang, Cauchy problems of Laplace’s equation by the methods of fundamental solutions and particular solutions, Eng. Anal. Bound. Elem. 37 (2013), 765–780. Web of ScienceGoogle Scholar

  • [42]

    H. Zhang and T. Wei, An improved non-local boundary value problem method for a cauchy problem of the Laplace equation, Numer. Algorithms 59 (2012), no. 2, 249–269. Web of ScienceCrossrefGoogle Scholar

  • [43]

    F. Zouyed and F. Rebbani, A modified quasi-boundary value method for an ultraparabolic ill-posed problem, J. Inverse Ill-Posed Probl. 22 (2014), no. 4, 449–466. Google Scholar

About the article

Received: 2015-07-30

Revised: 2016-03-21

Accepted: 2016-06-19

Published Online: 2016-07-30

Published in Print: 2017-06-01


The work described in this paper was supported by the Ministry of Higher Education and Scientific Research of Algeria (CNEPRU Project B01120090003).


Citation Information: Journal of Inverse and Ill-posed Problems, Volume 25, Issue 3, Pages 311–329, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip-2015-0075.

Export Citation

© 2017 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in